Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 36, NWS Memphis, TN

February 8, 2019Craighead County, Arkansas

NWS Memphis, TN issued this river flood warning at Feb 8, 2019, 7:52 PM CST for Craighead County, Arkansas. It took effect at Feb 11, 2019, 11:13 AM CST. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 7:52 PM CST (01:52 UTC)
In effect from
Feb 11, 2019, 11:13 AM CST
Expired
Feb 26, 2019, 9:06 AM CST
In force
15 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Craighead County, AR

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Lake City (LCRA4).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:35 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 8, 5:35 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
535 PM CST Fri Feb 8 2019

.UPDATE...
See the 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 309 PM CST Fri Feb 8 2019/

DISCUSSION...

Arctic high pressure has settle over the Mid-South today.
Looks like highs didn't even get out of the 30s with a few
locations across Northeast Arkansas, the Missouri Bootheel, and
Northwest Tennessee only reaching near 30 degrees. Temperatures
will drop quickly this evening in locations near the MO/AR and
KY/TN border where clouds have not moved in yet. Elsewhere, clouds
will continue to spread northward ahead of a disturbance that will
move into the ARKLATEX region this evening. Several models
continue to show some light overrunning precipitation occurring
across North Mississippi during the overnight hours. Radar is
picking up some echoes already, but so far it's mainly mid clouds
as have not seen an observation report any precipitation. With the
cold airmass in place, any precipitation that squeezes out during
the overnight hours will fall as freezing rain or sleet. Have
added a 20 pop back into the forecast for now.

Another overrunning precipitation event will occur beginning
Saturday Night. The cold airmass is expected to moderate on
Saturday, but the Mississippi Delta will still only see highs
reach into the mid 30s. As a result, temperatures will drop to
near or below freezing by midnight as rain will begin spreading
into the area. As a result, rain will change over to freezing
rain. Minor ice accumulations will occur before freezing rain
changes back to rain as surface winds turn around to the south
warming temperatures back above freezing.

A classic heavy rain pattern will set up across the Mid-South as a
stalled frontal boundary will be draped across the Mid-South,
roughly along the Interstate 40 corridor. Weak disturbances will
move along the boundary which will produce round after round of
heavy rain through Tuesday when a cold front will finally sweep
through the CWA. Rain totals will be between 3 to 5 inches north
of Interstate 40 with isolated higher amounts. Flash flood
guidance are relatively low across portions of West Tennessee due
to recent rainfall. Flash flooding could become an issue with this
next system depending on how heavy it comes down. River flooding
will occur and a Flood Watch will likely be needed.

High pressure will briefly move into the area mid-week, but
another cold front will move into the area Thursday into Thursday
Night and will bring additional chances for rain.

KRM

&&

.AVIATION...
/00z TAFs/

VFR conditions are anticipated through the TAF period with
ceilings generally at or above 10,000 ft. Some elevated radar
echoes are approaching north MS and may result in some light sleet
at KTUP overnight. However, the sub-cloud layer is quite dry and
it will take a while for the column to moisten and allow precip to
reach the surface. No accumulations/impacts are expected. Any
showers should move east of the area Saturday morning with dry
conditions through the afternoon hours. Winds will be from the
northeast at around 10 kts through the period.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Feb 8, 4:47 AM CST, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
447 AM CST Fri Feb 8 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
447 AM CST Fri Feb 8 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Freezing rain is possible across portions of Northeast Arkansas,
the Missouri Bootheel and Northwest Tennessee late Saturday into
early Sunday. Minor ice accumulations will be possible before
precipitation changes to all rain as temperatures rise above
freezing.

Heavy rainfall Sunday through early Tuesday may cause flooding
concerns for area rivers and low-lying areas prone to
flooding...especially along and north of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 7:34 PM CSTRiver Flood AdvisoryMEGDeSoto15 hr
Feb 9, 6:00 AM CSTRiver Flood AdvisoryMEGDeSoto5 days
Feb 9, 10:47 AM CSTRiver Flood AdvisoryMEGCoahoma, Tunica4 days
Feb 8, 7:58 PM CSTRiver Flood WarningMEGObion, Weakley5 days
Feb 8, 7:58 PM CSTRiver Flood WarningMEGDyer23 days
Feb 8, 8:03 PM CSTRiver Flood WarningMEGDecatur, Hardin17 hr
Feb 9, 3:08 AM CSTWinter Weather AdvisoryMEGLake28 hr
Feb 9, 10:33 AM CSTRiver Flood WarningMEGFayette, Shelby68 hr
Feb 9, 1:13 PM CSTRiver Flood AdvisoryMEGDecatur, Hardin5 days
Feb 9, 3:28 PM CSTFlood WatchMEGBenton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more60 hr
Feb 8, 7:52 PM CSTRiver Flood WarningMEGMississippi, Poinsett21 days

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.